Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 6, 2004, 6:12 PM EDT for Owen County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2004, 6:12 PM EDT (22:12 UTC)
- Expired
- Jul 6, 2004, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:55 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 3:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT TUE JUL 6 2004 .SHORT TERM(TNGT-THU NGT)... MODELS HAVE COME INTO GOOD AGREEMENT IN BRINGING FRONT THROUGH AREA OVERNIGHT TONIGHT AND WEDNESDAY. BEST CHANCE FOR PRECIPITATION APPEARS TO BE LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE TO FORECAST LIKELY POPS OVERNIGHT AND INTO WEDNESDAY MORNING. SEEMS SECONDARY TROUGH WILL CLEAR A BIT SLOWER THAN PREVIOUSLY THOUGHT. WITH 30 KNOT WIND FIELDS EXPECTED AT 850 MB TONIGHT THREAT FOR HIGH WINDS EXISTS. WILL ALSO MENTION HEAVY RAINFALL. WITH SECONDARY TROF MOVING SLOWER WILL MAINTAIN LOW CHANCE RAIN THROUGH WEDNESDAY EVENING/NIGHT. HI PRESSURE BEGINS TO BUILD IN THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN TEMPERATURES CLOSE TO CURRENT FORECAST. && .LONG TERM(FRI-MON)... HIGH PRESSURE BUILDS ON FRIDAY AND IT APPEARS THAT DRY WEATHER SHOULD PERSIST THROUGH SUNDAY AS THE GFS HAS SLOWED THE PROGRESSION OF AN APPROACHING FRONT. THEN...SUNDAY NIGHT INTO MONDAY...THE BOUNDARY SAGS ACROSS THE AREA BEFORE PUSHING NORTH AGAIN ON TUESDAY...AND MAINTAINING CHANCE POPS SEEMS TO BE A PRUDENT CHOICE. NOT SURPRISINGLY...WITH THE GIVEN SCENARIO...GUIDANCE TEMPS HAVE INCREASED AGAIN THROUGH THIS PERIOD. THIS LOOKS REASONABLE ...WITH MAINLY MID 80S FOR DAILY HIGHS SATURDAY THROUGH MONDAY. && .AVIATION (18Z-18Z)... WITH WARM FRONT NORTH...AREA IS CAPPED AND MORE STABLE THAN SURROUNDING CWAS. STILL EXPECT ISOLATED TSRA TO SPROUT LATE THIS AFTERNOON AND HAVE CONTINUED TO COVER THIS WITH CB. BEST CHANCE FOR TSRA WILL BE LATE TONIGHT...AROUND 08Z...WHEN FRONT APPROACHES ACCOMPANIED BY LOW LEVEL JET. MUCH OF AREA IS UNDER MODERATE RISK FOR SEVERE. SPECIAL 18Z SOUNDING SENT UP AS PER SPC REQUEST. CONDITIONS MAINLY VFR THROUGH FORECAST...EXCEPT MVFR WHERE TSRA OCCUR. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jul 6, 4:30 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT TUE JUL 6 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070830- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 430 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE REGION TONIGHT. THE INTERACTION OF THIS FRONT WITH A WARM...MOIST AIRMASS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
In the hours before
Local storm report, Jul 6, 12:26 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1038 PM TORNADO 3 SW WEST MILTON 39.92N 84.37W
07/03/2004 F0 MIAMI OH NWS STORM SURVEY
THIS EVENT WAS ORIGINALLY REPORTED AS THUNDERSTORM WIND
DAMAGE IN THE LSR ISSUED 945 AM EDT SUNDAY JULY 4 2004.
NOTE THE CORRECTED EVENT TIME.
&&
BCSpecial weather statement, Jul 6, 12:38 PM EDT, 5 hours 34 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1238 PM EDT TUE JUL 6 2004 ...SEVERE WEATHER POSSIBLE... A COLD FRONT IS APPROACHING THE LOWER GREAT LAKES AND OHIO VALLEY. THIS FRONT WILL INTERACT WITH A WARM...MOIST AND VERY UNSTABLE AIRMASS. DUE TO INCREASING INSTABILITY AND WINDS...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED WESTERN OHIO... SOUTHEAST INDIANA...AND PARTS OF NORTH CENTRAL KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER. THE REMAINDER OF THE AREA...INCLUDING CENTRAL OHIO...CONTINUES TO BE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.